Think I'll have to go back !! it's not heading towards the groin anymore but spreading down the thigh towards the knee!! Will try and see my own doc was hoping to wait till thursday when I see my ONC. Have heard it takes 6 weeks to clear ..... b.......er it ..... still hacked off but thank you all so much for your input.
Just been diagnosed with Phlebitis today. Presently on Xeloda, having just finished 6 Taxotere along with Xeloda. This is the 4th lot of chemo I have had. Had blood clot 2 months ago, and had pain in same arm for the past few days. Also can't stretch arm. Was a bit worried so went to hospital today. Said it could have come from a cut, or from my very poor finger nails. On antibiotics for 7 days, so hope that should do the trick.
It's great to be able to log on to forum, and sure enough, someone has gone through what you are experiencing.
ive got phlebitis from the chemo (fec) too. Have you been told to keep exercising the arm?? ive been told to keep on doing the same excercises that would be done for lymphodemia.
Hi all (esp sue !!)
was just flicking through the forums and came to this one.
Sue is right I ended up on Iv antibiotics for 48 hours with thrombophlebitis. It was extremely painful and spread right up my arm into my armpit. Took oral antibiotics for another week after coming out of hospital.
Had 4th chemo on Tuesday and nurse warned that if it flared up again they would consider stopping chemo as I am not able to have a Hickman line and can't have chemo in other arm due to lymphodoema !
Had to call hosp today as it has flared up but was told to use Hc45 cream as well as the Voltarol that they gave me before as it is more likely to be chemical phlebitis from the pink poison (Epi) rather than being infected again. The creams are helping a bit.
will have to see oncologist before 5th session for him to assess if he gives me anymore.
If anyone has this problem please don't ignore it. It can be v serious if it is infected and not treated promptly
My arm became very painful during the week following chemo.....ended up in A&E as the vein was infected. I know that Kay on another thread ended up in hospital on IV antibiotics for the same thing. So Paula, if your arm gets any more painful please get it checked out.
Well par for the course isn't it - no consistency !! I have had no history of vein trouble until now so would have been really pleased if doc hadn't dismissed it as 'bad luck' ' but ' mention it to your Onc when you see him - if you like' !! needless to say he wasn't my regular Doc ( great at passing exams - poor on communication) . I have some tabs to take and they are having an affect but sooooo hacked off .....and it's raining well at least it matches my mood. Even had to ask the pharmasist whether I need to rest it or remain active as he hadn't even told me that, she said ' take the middle of the road' so I'm pottering around. Could do with a nice little trip away from it all - like thats going to happen - something else to boost the travel insurance premium!! love and hugs to all - take care girls - Steph X
I had this in my calf quite a long time ago. Drs said it was caused by Tamoxifen. I remember having to take aspirin plus cream, and it cleared after a few weeks. Touch wood not returned and am now on Femara. Hope this helps.
It's really odd you post this, I have never heard of it, but in the last couple of days have a pain in my chemo arm, not anywhere near the site of iv, but in the crease of my arm. It hurts to extend my arm and very sore to the touch. Don't know if this is anything to do with this or not, it's just annoying. All these SE's from treatments, it's very confusing!
Many thanks girls - not alone again I see - flippin eck you girls have been through it and I didn't even have chemo - I'll stop winging . Thanks for the reoccurance warning have taken that on board.
I am currently suffering thrombophlebitis in both arms as had to have chemo in both arms although I have had this in my left calf well prior to chemo. My GP has prescribed me Hirudoid cream which I rub in and it does seem to work. Very painful I admit and I find if I lift anythign slightly too heavy for my poor veins I get another flare so please be aware of this. I finished chemo 4 weeks ago, am due to start Rads next week and am hoping that in time it will all settle down. Look after them veins:)
I had Phlebitis too, although in the back of my knee. Like Lindiloo, it was during chemo - Epirubicin and Cyclophosphomide. I had experienced Phlebitis in my legs prior to all this, mainly during pregnancy, but after having laser treatment for varicose veins had not had any recurrence until the chemo. I finished that chemo about 18 months ago, and have had no more incidences. It was very painful at the time though. I hope yours soon clears up.
I had superficial thrombo phlebitis in my wrist it was caused by the chemo (Epi) it was realy painfull as it was my wrist so anything like writing/using pc or anything used to cause me pain, i could feel the clot too , i was told these are not dangerous as they are in the superficial veins but not pleasant anyway , i was given some cream to massage in and it eventualy went though i had it for quite a long time.
Sunshining and I'm seriously hacked off - have just returned from Docs where he tells me I've got Thrombo Phlibitus (sorry if it's mis spelt) . Just when I thought I might have a firm grip on 'getting back to mormal. Any other little suprises I might expect girls!!